Alert archive / Wyoming / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 69, NWS Cheyenne, WY

June 26, 2020Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 26, 2020, 5:10 PM MDT for Platte County, Wyoming. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2020, 5:10 PM MDT (23:10 UTC)
Expired
Jun 26, 2020, 5:31 PM MDT
In force
21 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Platte County, WY

The radar

The Cheyenne radar (KCYS), 119 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.2 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2020-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2020-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

764 
WUUS55 KCYS 262310
SVRCYS
WYC031-270015-
/O.NEW.KCYS.SV.W.0069.200626T2310Z-200627T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
510 PM MDT Fri Jun 26 2020

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  Central Platte County in southeastern Wyoming...

* Until 615 PM MDT.

* At 510 PM MDT, a severe thunderstorm was located 11 miles northwest
  of Lakeview North, or 14 miles northwest of Wheatland, moving east
  at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Lakeview North around 545 PM MDT.

This includes Interstate 25 in Wyoming between mile markers 85 and
96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4221 10516 4229 10514 4230 10478 4204 10485
TIME...MOT...LOC 2310Z 284DEG 13KT 4223 10508 

HAIL...1.00IN
WIND...60MPH
 
$$

Rubin
2 follow-up statements
413 
WWUS55 KCYS 262323
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
523 PM MDT Fri Jun 26 2020

WYC031-270015-
/O.CON.KCYS.SV.W.0069.000000T0000Z-200627T0015Z/
Platte WY-
523 PM MDT Fri Jun 26 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL PLATTE COUNTY...

At 523 PM MDT, a severe thunderstorm was located 9 miles north of
Lakeview North, or 12 miles north of Wheatland, moving east at 20
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Lakeview North around 540 PM MDT.

This includes Interstate 25 in Wyoming between mile markers 85 and
96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4217 10509 4229 10505 4230 10478 4204 10485
TIME...MOT...LOC 2323Z 278DEG 15KT 4223 10501 

HAIL...1.00IN
WIND...60MPH
 
$$

Rubin
821 
WWUS55 KCYS 262331
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
531 PM MDT Fri Jun 26 2020

WYC031-262341-
/O.CAN.KCYS.SV.W.0069.000000T0000Z-200627T0015Z/
Platte WY-
531 PM MDT Fri Jun 26 2020

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PLATTE COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  

However small hail, gusty winds and heavy rain are still possible 
with this thunderstorm.

LAT...LON 4217 10509 4229 10505 4230 10478 4204 10485
TIME...MOT...LOC 2328Z 284DEG 13KT 4222 10497 

$$

Rubin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:35 PM MDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 26, 1:35 PM MDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
135 PM MDT Fri Jun 26 2020

.SHORT TERM...(This evening through Sunday night)
Issued at 135 PM MDT Fri Jun 26 2020

Tonight...The Storm Prediction Center outlook for marginal to slight
risk across our southeastern counties looks good through early
evening based on instability and shear parameters as well as the
HRRR prognosis. Though, the strongest storm development will likely
be across Colorado where better shear will exist. Will maintain a
chance of thunderstorms through this evening, with the greatest
chances across the southern Nebraska Panhandle.

Saturday...Thunderstorm chances should decrease as mid level
temperatures warm, leading to a stronger cap and limiting
thunderstorm chances. Still though, will forecast isolated
thunderstorms in the afternoon south of a Laramie to Alliance line.
Warmer temperatures as the 700 mb temperatures rise to near
14 Celsius.

Saturday night...Even more mild than tonight as the airmass
continues to warm.

Sunday/Sunday night...The flow aloft turns southwest and with enough
mid level moisture and strong daytime heating along a surface
trough, expect isolated to widely scattered afternoon and evening
thunderstorms focused mainly across southeast Wyoming. Even warmer
temperatures on tap with 700 mb temperatures near 15 Celsius. Even
warmer Sunday night as the airmass continues to modify.

.LONG TERM...(Monday through Friday)
Issued at 135 PM MDT Fri Jun 26 2020

Typical early summer weather expected over the cWa next week with
almost daily chances for afternoon and evening convection.
Activity will be aided by a slowly weakening upper trough that
will be over the northwestern part of the country. Most widespread
activity looks to occur Tuesday as a decent shortwave lifts
northeast across the region and pushes a cool front across the
CWA. Models in decent agreement with this scenario. Warming again
to close out the week with convection becoming more isolated.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday)
Issued at 1122 AM MDT Fri Jun 26 2020

Some cigs early this afternoon over far se Wy and the southern Neb
Panhandle close to 3 kft but should stay in VFR.  Wdly sctd showers
and storms expected again this afternoon and evening mainly over
southern areas close to the Colorado border with the area from KLAR
to KCYS to KSNY most likely to see these.  Gusty and erratic winds
and low visibilities in the stronger activity.  Clearing out later
this evening.

&&

.FIRE WEATHER...
Issued at 135 PM MDT Fri Jun 26 2020

Lower afternoon humidities Saturday through Monday will increase
concerns somewhat, then concerns will lessen Tuesday through
Wednesday as temperatures cool and humidities increase slightly.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...RUBIN
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...RUBIN
Hazardous weather outlook, Jun 26, 4:15 AM MDT, 12 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
415 AM MDT Fri Jun 26 2020

NEZ019>021-054-055-WYZ103-106>108-115>119-271015-
Scotts Bluff County-Banner County-Morrill-Kimball County-Cheyenne-
North Laramie Range-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
415 AM MDT Fri Jun 26 2020

This hazardous weather outlook is for the southern Nebraska
panhandle and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Scattered to numerous thunderstorms will develop early this
afternoon and push east into the plains. A few thunderstorms may
become strong to marginally severe and contain strong gusty winds
and hail.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms are possible this weekend, but coverage will be more
isolated across southeast Wyoming. The probability for severe
weather is low.

.Spotter information statement...

Spotter activation is unlikely today.

WYZ104-105-109>114-271015-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-
415 AM MDT Fri Jun 26 2020

This hazardous weather outlook is for south central Wyoming.

.DAY ONE...TODAY AND TONIGHT

Widely scattered thunderstorms are possible this afternoon. A few
thunderstorms may contain gusty winds and small hail.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Thunderstorms will return to the region on Sunday as a strong
Pacific storm system moves towards the area.

.Spotter information statement...

Spotter activation will not be required.

NEZ002-003-095-096-WYZ101-102-271015-
Dawes-Box Butte-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
415 AM MDT Fri Jun 26 2020

This hazardous weather outlook is for the northern Nebraska
panhandle and east central Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms are expected today, especially along or
near the Pine Ridge east of Lusk. Thunderstorms should push east
of the area by this evening.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be required.

In the hours before

Local storm report, Jun 26, 4:22 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
422 PM MDT FRI JUN 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             2 N CHEYENNE            41.17N 104.79W
06/26/2020  M1.00 INCH       LARAMIE            WY   EMERGENCY MNGR

            NEAR ANDERSON ELEMENTARY SCHOOL.

&&

AW
Local storm report, Jun 26, 4:27 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT FRI JUN 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             2 NNE WARREN AF BASE    41.18N 104.84W
06/26/2020  E1.00 INCH       LARAMIE            WY   PUBLIC

            VIA TWITTER.

&&

AW
Local storm report, Jun 26, 4:36 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
436 PM MDT FRI JUN 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             5 NE CHEYENNE           41.20N 104.72W
06/26/2020  M1.00 INCH       LARAMIE            WY   PUBLIC

            CREST RIDGE SUBDIVISION.

&&
Local storm report, Jun 26, 4:57 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MDT FRI JUN 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             2 WNW CARPENTER         41.04N 104.38W
06/26/2020  M1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

AW
Local storm report, Jun 26, 5:00 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MDT FRI JUN 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             CARPENTER               41.03N 104.34W
06/26/2020  M1.25 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

AW
Special weather statement, Jun 26, 5:02 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
502 PM MDT Fri Jun 26 2020

WYZ106-107-270000-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
502 PM MDT Fri Jun 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE COUNTY UNTIL 600
PM MDT...

At 502 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Harris Park, or 15 miles northwest of Wheatland,
moving east at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of central Platte
County.

This includes Interstate 25 in Wyoming between mile markers 87 and
97.

LAT...LON 4223 10519 4230 10517 4231 10479 4205 10480
TIME...MOT...LOC 2302Z 282DEG 15KT 4224 10512

Rubin

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:10 PM MDTSpecial Weather StatementCYSLaramie35 min
Jun 25, 6:16 PM MDTSpecial Weather StatementCYSAlbany29 min
Jun 25, 7:06 PM MDTSpecial Weather StatementCYSAlbany54 min
Jun 26, 1:10 PM MDTSpecial Weather StatementCYSLaramie50 min
Jun 26, 2:07 PM MDTSpecial Weather StatementCYSLaramie38 min
Jun 26, 2:30 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie60 min
Jun 26, 3:28 PM MDTSevere Thunderstorm WarningCYSLaramie47 min
Jun 26, 4:07 PM MDTSevere Thunderstorm WarningCYSLaramie38 min
Jun 26, 4:43 PM MDTSevere Thunderstorm WarningCYSLaramie47 min
Jun 26, 5:02 PM MDTSpecial Weather StatementCYSPlatte58 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.